Dear Dr. Betty,
I was just wondering if the following things would affect my libido or lack there of. I am 42 and married with 2 kids. I have been on anti-depressant medication (150mg) for years and have to take for life.
I also just had tests done that showed I am very low in vitamin D. (Have to take 5 or 5000mg vitamin D3 till end of December and then one (1000mg) for rest of my life.
I had endometriosis as well but have since had a hysterectomy. (I will still go through menopause normally).
I don't use the term "libido" because it's more confusing than enlightening. It's a psychiatric term for "sex drive" and for women can be especially confusing once we are past puberty and the onslaught of hormones.
Since so few women have childhoods that included touching their sex organs for pleasure, many of us reach maturity, have lovers, get married and give birth without ever experiencing orgasm. To complicate matters, most religions prohibit masturbation which is how most of us discover that our genitals are capable for giving us pleasurable sensations. Add to all this the most common definition of sex is heterosexual intercourse which leaves out the clitoris, our primary organ for sexual pleasures and orgasm.
You make no mention of your capacity for orgasm which would determine sexual desire to a large degree. It is a known fact that antidepressents block orgasms and the fact that you must take them for a lifetime pretty much answers your question as to the absence or low sexual interest. According to your history, it's a miracle that you have any sexual interest at all.
I would encourage you to get a Magic Wand electric vibrator and practice using it during masturbation. Some times the strong vibrations can get through the fog of the meds. Remember, antidepressents are designed to keep you on a even keel while an orgasm or even mild pleasurable sensations requires the body to reach higher levels of "feeling" that your medication then levals off.
It's good that your surgeon left your ovaries so your hormones are still working which is why you will go through menopause. Let me know if the vibrator was of any help. Wishing the best for you,